MAUDE Adverse Event Report: Hologic, Inc. ATEC Sapphire; INSTRUMENT, BIOPSY

Hologic, Inc. ATEC Sapphire; INSTRUMENT, BIOPSY
Model Number ATEC SAPPHIRE
Medical Device Problem Code Failure to Obtain Sample (2533)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported during a breast biopsy the device experienced a negative pressure failure.The customer also reported that when the cutting command was triggered by the foot pedal, the inner cutter did not operate.As a result, the specimen chamber could not retain the sample, leaving the specimen chamber empty.To successfully obtain a pathological specimen, the procedure was converted from minimally invasive vacuum-assisted biopsy to open excision surgery.The surgical incision was enlarged to complete the lesion sampling.Upon follow up, no further harm was confirmed.No further information available at this time.
 
Additional Manufacturer Narrative
Device history record (dhr) review was unable to be conducted for the device as the reported serial number ((b)(6)) did not populate in the hologic system, and no lot information was reported.A follow-up report will be submitted in the event additional information is received.

Brand Name
ATEC Sapphire
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
Hologic, Inc.
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
Hologic, Inc.
250 campus drive
marlborough MA 01752
Manufacturer Contact
sarah lawlor
250 campus drive
marlborough, MA 01752
MDR Report Key50006228
Report Number1222780-2026-00451
Device Sequence Number18750603
Product Code KNW
UDI-Device Identifier15420045504295
UDI-Public15420045504295
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K042290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATEC SAPPHIRE
Device Catalogue NumberATEC SAPPHIRE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2026
Initial Report FDA Received Date07/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown